# SDR 2020FA0000071

- Difficulty date: March 9, 2018
- Submitted: January 22, 2020
- Operation: General aviation
- Aircraft: N63SA
- Make and model: Cessna 172M
- Aircraft serial: 17261610
- Engine: Lyc O320D2G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12416
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 2 INCH RADIAL CRACK IN CYLINDER HEAD ADJACENT TO AND OUTSIDE OF THE INTAKE VALVE.  EXTERNAL EVIDENCE OF EXHAUST GASSES ESCAPING FROM CRACK WAS PRESENT AND COMPRESSION TEST PRODUCED FREE FLOW OF SHOP AIR FROM CYLINDER HEAD BETWEEN THE 9TH AND 10TH HEAD FINS ON THE INTAKE SIDE.
